Tennessee, 2008Damaging Wind in Tennessee, May 26, 2008
May 26, 2008 · NWS HUN · 1 event in 1 county or zone
A prefrontal trough pushed into a moist and unstable air mass in Southern Middle Tennessee producing isolated damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prefrontal trough pushed into a moist and unstable air mass in Southern Middle Tennessee producing isolated damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 26, 2:45 PM CST, 50 minutes earlier.
Area forecast discussion, May 26, 2:45 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
345 PM CDT MON MAY 26 2008
.UPDATE...
DID QUICK UPDATE TO INCREASE POPS ACROSS THE CWA...AREA OF PCPN
HAS EXPANDED MORE THAN EXPECTED. STILL THINK PCPN WILL TAPER OFF
ARND MIDNIGHT. COULD SEE A FEW SVR TSRA WITH PENNY HAIL AND STRONG
WIND GUSTS...ALSO VERY HEAVY RAIN.
&&
.PREV DISCUSSION... /ISSUED 147 PM CDT MON MAY 26 2008/
DISCUSSION...
UPPER TROF OVER MO WILL CONTINUE TO MOVE TOWARDS THE CWA THIS
AFTN AND EVENING. LINE OF STORMS ASSOCIATED WITH THE TROF ARE
MOVING INTO THE NW CORNER OF AL ATTM. SOME STORMS WILL BE STRONG
WITH HEAVY RAIN AND GUSTY WINDS...THE CHC OF SVR WX LOOKS LOW DUE
TO WEAK SHEAR/WEAK LOW LEVEL JET.
UPPER TROF SHOULD BE MOVING OUT OF THE CWA ARND MIDNIGHT...WILL
KEEP CHC POPS ACROSS THE TN VALLEY MAINLY FOR THE EVENING. EVENING
SHIFT CAN EVALUATE IF NEED TO KEEP A POP GOING FOR THE OVERNIGHT
HOURS.
TUESDAY/WEDNESDAY...WEAK CDFNT IS PROGGED BY THE MODELS TO SAG
SLOWLY SOUTH TOWARDS THE CWA DURING THIS TIMEFRAME. THINKING IF TUESDAY
WILL BE A CASE OF THE HIGH POPS BUT LOW QPF VALUES. WILL MOST
AREAS BE DRY WITH ONLY SCATTERED SHRA/TSRA. STAY TUNED FOR NOW
WILL GO WITH CHC POPS BOTH FOR TUESDAY AND TUESDAY NIGHT. GFS/NAM
BOTH HAS CDFNT MOVING ACROSS THE CWA BY WEDNESDAY AFTERNOON. WILL
CONTINUE CHC POPS BUT THESE MAY HAVE TO BE INCREASED AS
LIFTING/FORCING OF CDFNT SHOULD MAKE WEDNESDAY THE BEST DAY FOR
PCPN.
THURSDAY THRU SATURDAY...NOT A LOT OF COOL OR DRY AIR BEHIND THE
ABOVE MENTIONED CDFNT. WARM/MUGGY CONDITIONS SHOULD CONTINUE IN
THIS TIMEFRAME. HIGH PRESSURE WILL KEEP PCPN CHANCES TO A MINIMUM.
GFS HINTS AT A LITTLE PCPN IN RETURN FLOW ON FRIDAY NIGHT AND
SATURDAY...FOR NOW WILL NOT BITE OFF ON THIS.
REST OF EXTENDED FCST...ANOTHER WEAK TROF/CDFNT PROGGED BY GFS ON
SUNDAY LOOKS REASONABLE...WILL KEEP LOW POPS. MONDAY LOOKS DRY
BEHIND CDFNT AS UPPER RIDGE BEGINS TO BUILD IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 68 81 68 82 / 60 50 30 50
SHOALS 69 83 69 83 / 70 50 30 50
CULLMAN 69 84 69 83 / 50 50 30 50
FAYETTEVILLE 66 80 66 79 / 80 50 30 50
ALBERTVILLE 69 83 69 83 / 40 50 30 50
FORT PAYNE 66 81 65 81 / 50 50 30 50
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
07
Hazardous weather outlook, May 26, 2:58 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 PM CDT MON MAY 26 2008
ALZ001>010-016-TNZ076-096-097-270500-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
358 PM CDT MON MAY 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
A LINE OF STORMS WILL MOVE ACROSS THE TENNESSEE VALLEY EARLY THIS
EVENING...SOME STORMS WILL BE STRONG TO SEVERE. WIND GUSTS AROUND 60
MPH...HAIL UP TO THE SIZE OF PENNIES AND VERY HEAVY RAIN CAN BE
EXPECTED. THE STORMS WILL BEGIN TO DIMINISH AFTER 8 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL SAG SOUTH TOWARD THE CENTRAL TENNESSEE VALLEY ON
TUESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE TUESDAY
AND WEDNESDAY. A FEW OF THESE STORMS COULD BE STRONG...WITH BRIEF
GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL.
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE
FORECAST AREA ON SATURDAY AND SUNDAY AS A WEAK COLD FRONT MOVES
ACROSS THE TENNESSEE VALLEY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 26, 1:57 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
257 PM CDT MON MAY 26 2008
ALZ002-003-262045-
COLBERT-FRANKLIN-
257 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL
345 PM CDT...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHEROKEE ALABAMA TO
BELMONT MISSISSIPPI...OR ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY
SOUTH OF THE TENNESSEE RIVER...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHEROKEE.
MYNOT.
POGO.
BARTON.
PLEASANT SITE.
RED ROCK.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
BCC
Local storm report, May 26, 2:04 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL CHEROKEE 34.76N 87.97W
05/26/2008 E0.50 INCH COLBERT AL EMERGENCY MNGR
HAIL TO THE SIZE OF DIMES REPORTED.
&&
BCCSpecial weather statement, May 26, 2:52 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
352 PM CDT MON MAY 26 2008
TNZ076-096-097-262130-
FRANKLIN-LINCOLN-MOORE-
352 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 430 PM CDT...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LYNCHBURG TO
FAYETTEVILLE...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELLEVILE.
MIMOSA.
MULBERRY.
LOIS.
OAK GROVE.
WINCHESTER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. IF
ON OR NEAR TIMS FORD LAKE OR WOODS RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. DONT BE CAUGHT ON THE WATER
IN A THUNDERSTORM
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, May 26, 2:55 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 PM CDT MON MAY 26 2008
ALZ001>005-262145-
COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE-LIMESTONE-
355 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN...LAUDERDALE...
LAWRENCE AND LIMESTONE COUNTIES UNTIL 445 PM CDT...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINOR HILL TO
BELGREEN...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF
ATHENS TO 12 MILES EAST OF RED BAY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELGIN.
GOOD SPRINGS.
LESTER.
MT ROZELL.
WHITEOAK.
LEGGTOWN.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. IF
ON OR NEAR WHEELER OR WILSON LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, May 26, 3:20 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
420 PM CDT MON MAY 26 2008
TNZ096-097-262200-
FRANKLIN-LINCOLN-
420 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND LINCOLN COUNTIES
EXTENDED UNTIL 5 PM CDT...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TULLAHOMA TO
LINCOLN...MOVING EAST AT 40 MPH.
DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FLINTVILLE.
LEXIE CROSSROADS.
WOODS RESERVOIR.
MAXWELL.
ALTO.
WINCHESTER.
ST. ANDREWS.
SHERWOOD.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. IF
ON OR NEAR TIMS FORD LAKE OR WOODS RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
27
Special weather statement, May 26, 3:33 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 PM CDT MON MAY 26 2008
ALZ003>007-262215-
FRANKLIN-LAWRENCE-LIMESTONE-MADISON-MORGAN-
433 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LAWRENCE...LIMESTONE...
MADISON AND MORGAN COUNTIES UNTIL 515 PM CDT...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM HAZEL
GREEN TO RED BAY...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RUSSELLVILLE.
MOULTON.
WHEELER LAKE.
DECATUR.
MADISON.
HUNTSVILLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. IF
ON OR NEAR WHEELER LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE
WATER IN A THUNDERSTORM
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Thunderstorm Wind, Moore
- When
- May 26, 3:35 PM CST to 3:40 PM CST
- Where
- Moore County, 0.56 mi E of Marble Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.200, -86.320
Severe thunderstorm winds knocked down trees in the Marble Hill and Pleasant Hill communities. Power outages were also reported in the Charity community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 26, 20082 deaths · 2 events
- Flash Flooding and Hail in Alabama, May 26 to 27, 20081 death · $54,000 · 1 in hail · 27 events
- Flash Flood and Hail in Mississippi, May 26 to 27, 2008$5.0 million · 1 in hail · 13 events
- Flash Flooding and Flooding in Kansas, May 26 to 27, 2008$255,000 · 2 in hail · 70 events
- Flash Flooding and Hail in Tennessee, May 26 to 27, 20081 injured · $744,000 · 1.25 in hail · 19 events
- Tornadoes and Hail in Kansas, May 26 to 27, 2008$65,000 · EF1 · 51 events
- Tornadoes and Hail in Texas, May 26, 2008$90,000 · EF0 · 58 events
- Flash Flood and Hail in Oklahoma, May 26 to 27, 2008$24,000 · 4.25 in hail · 27 events
- Hail in Oklahoma, May 26, 2008$50,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Arkansas, May 26, 2008$46,000 · 50 kt wind · 3 events
- Tornado and Flash Flood in Texas, May 26, 2008$20,000 · EF0 · 12 events
- Rip Current in Florida, May 26, 20081 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105999.